Alert archive / California / Frost Advisories in 2022
Frost Advisory 10, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 20, 2022, 2:23 PM PDT for Humboldt County, Lake County, Mendocino County, California. It took effect at Mar 21, 2022, 12:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2022, 2:23 PM PDT (21:23 UTC)
- In effect from
- Mar 21, 2022, 12:00 AM PDT
- Expired
- Mar 21, 2022, 9:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Lake County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 115 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
383 WWUS76 KEKA 202123 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 223 PM PDT Sun Mar 20 2022 CAZ109>115-210600- /O.NEW.KEKA.FR.Y.0010.220321T0700Z-220321T1600Z/ Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 223 PM PDT Sun Mar 20 2022 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Mendocino and Lake counties. * WHEN...From midnight tonight to 9 AM Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. $$
3 follow-up statements
498 WWUS76 KEKA 210331 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 831 PM PDT Sun Mar 20 2022 CAZ109>115-211145- /O.CON.KEKA.FR.Y.0010.220321T0700Z-220321T1600Z/ Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 831 PM PDT Sun Mar 20 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT MONDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Mendocino Coast, Southwestern Mendocino Interior, Southeastern Mendocino Interior, Northwestern Mendocino Interior, Northeastern Mendocino Interior, Northern Lake and Southern Lake Counties. * WHEN...From midnight tonight to 9 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
382 WWUS76 KEKA 210831 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 131 AM PDT Mon Mar 21 2022 CAZ103-211600- /O.EXB.KEKA.FR.Y.0010.220321T1000Z-220321T1600Z/ Northern Humboldt Coast- 131 AM PDT Mon Mar 21 2022 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Northern Humboldt Coast County. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$ CAZ109>115-211600- /O.CON.KEKA.FR.Y.0010.000000T0000Z-220321T1600Z/ Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 131 AM PDT Mon Mar 21 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Mendocino Coast, Southwestern Mendocino Interior, Southeastern Mendocino Interior, Northwestern Mendocino Interior, Northeastern Mendocino Interior, Northern Lake and Southern Lake Counties. * WHEN...From midnight tonight to 9 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
687 WWUS76 KEKA 211611 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 911 AM PDT Mon Mar 21 2022 CAZ103-109>115-211715- /O.EXP.KEKA.FR.Y.0010.000000T0000Z-220321T1600Z/ Northern Humboldt Coast-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 911 AM PDT Mon Mar 21 2022 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 20, 5:08 AM PDT, 9 hours 15 minutes earlier.
Area forecast discussion, Mar 20, 5:08 AM PDT, 9 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
508 AM PDT Sun Mar 20 2022
.SYNOPSIS...Today and Monday will see a mix of sun and cloud
and gradual warming of temperatures each day. Winds will remain
breezy, but slowly diminish. The warming is expected to continue
on Tuesday with many of the valleys reaching the 80s. Offshore
flow is expected to keep the coastal areas clear and warm as well.
Mid to late week temperatures are expected to slowly cool off.
&&
.DISCUSSION...High pressure has started to build into the area
this morning with yesterday's frontal boundary pushing off to the
east. There have been some occasional lingering low level clouds
in Humboldt and Trinity Counties with otherwise clear skies. This
afternoon and tonight a frontal boundary moving over the top of
the ridge that is building in will bring some mid-level clouds to
the northern portions of the area. These clouds will likely keep
temperatures in the 50s in Humboldt and Del Norte counties, but
areas south and east will warm into the 60s again.
Tonight the question will be how much warmer these clouds and a
much warmer airmass will keep the low temperatures. Winds will
lighter and it will be drier so near freezing or freezing
temperatures will still be possible in many areas. A hard freeze
(temperatures below 30) is not likely.
Tuesday high pressure strengthens and is centered over the area.
Offshore flow is also in place and many areas are expected to see
the warmest day of the week. Kept the coast above the mos and NBM
temperatures in the mid 60s. Inland valleys will mainly see
temperatures in the 80s.
Wednesday the ensembles clusters are in good agreement that upper
500 mb ridge will start to push off to the east. Inland areas will
likely not see much of a change, but coastal areas will likely see
a return of at least some stratus as the offshore flow weakens.
Thursday the ensembles remain in decent agreement on the high
pressure continuing to slowly weaken and drift east. This will
likely bring a bit of cooling for the afternoon temperatures.
Tuesday through Thursday only the coldest spots in the valleys are
expected to see near freezing or freezing temperatures.
Friday the ensembles start to diverge slightly on how fast the
ridge moves to the east but above normal temperatures inland are
expected to continue. Saturday the models are now showing to still
be dry with the potential for some rain on Sunday. At some point
Sunday or Monday many of the ensembles are showing some rain, but
there are still a number that are not showing anything
significant. MKK
&&
.AVIATION...As a high pressure system moves east toward the CWA,
all terminals will be in VFR. LLWS may be an issue at KUKI this
morning as Hi-Res models show a region of high speed upper-level
winds are projected to move down the coast. Overcast skies are
expected to build in by this afternoon. This evening and into the
night tonight, ceilings could lower, but are still expected to be
within VFR conditions.
&&
.MARINE...In general, the northerlies will weaken, especially in
the northern coastal waters. This afternoon and Monday afternoon,
northerlies will ramp up to strong breezes in the southern outer
waters, but especially around the southern part of our zones
closer to Point Arena. Strong northerlies will return for all the
coastal waters by the middle of the week. Winds will weaken into
the weekend and potentially turn southerly ahead of a low pressure
system projected to arrive at the beginning of next week. GFS
indicates that it may be a strong low pressure system. As the
strong northerlies decrease, the steep and elevated seas will
decline throughout the week. A strong NW swell will stay at 6 to 8
feet throughout the week and begin declining into the weekend.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Hard Freeze Warning until 9 AM PDT this morning for
CAZ109>111-114.
Freeze Warning until 9 AM PDT this morning for CAZ112-113-
115.
Frost Advisory until 9 AM PDT this morning for CAZ101-103.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 10 AM PDT this morning for
PZZ450-470.
Small Craft Advisory until 3 PM PDT Monday for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 20, 3:38 AM PDT, 10 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 338 AM PDT Sun Mar 20 2022 CAZ101-103-211045- Coastal Del Norte-Northern Humboldt Coast- 338 AM PDT Sun Mar 20 2022 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ112-113-115-211045- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Southern Lake- 338 AM PDT Sun Mar 20 2022 ...FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-104>108-211045- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- 338 AM PDT Sun Mar 20 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109>111-114-211045- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- 338 AM PDT Sun Mar 20 2022 ...HARD FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Hard Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in California, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.